Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: DEPO PROVERA- LONG LASTING EFFECTS?
|VanillaTwilight - Wed Feb 03, 2010 1:31 am||
I was on Depo Provera, for almost a year. I gained about 15-20lbs without changing anything. My skin went from flawless, to breakouts all the time. I cried at the most ridiculous things and got mad so easily.
I have now been off the pill for 4-5 months. Things have just been worse. I still have no periods, I can`t lose weight, even with increasing exercise and dieting and my skin is worse. I have headaches constantly and am a total emotional wreck. I don`t know what to do, I need to go on a new birth control but am scared. HELP?!
|Debbie Miller, RN - Thu Feb 04, 2010 7:27 pm||
I'm sorry you have had this trouble. Most women do not report long-lasting effects from depo or other hormonal birth control, but each person is unique. If I were you I would consider a non-hormonal method such as an IUD. The Mirena is hormonal but uses only progesterone; not estrogen so it's not as strong.
I wonder if you have developed a metabolic disorder such as PCOS (Polycystic Ovarian Syndrome) or some other endocrine/gland problem. You should see a doctor to evaluate your thyroid and other hormones. Discuss all the symptoms you have experienced with your doctor and ask for this evaluation. The fact you have several problems at once does suggest a syndrome and a more general cause. The good news is these things are almost always treatable once we find the root cause.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.